It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vaccination & Immunization Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-09-2010, 09:19 AM   #1
Junior Member
(female)
 
Join Date: Aug 2010
Location: Port St Lucie
Posts: 25
LisaC308 HB User
2010 Flu Vaccination

I have not received the flu shot since 2003. Thursday I got the flu shot (the turbo one as I call it that includes H1N1 etc) Anyway, 2 days later I have lots of achyness, malaise, and a sore throat...and of course the injection site is sore. Could this be from the flu shot?

 
Old 10-20-2010, 10:13 PM   #2
Junior Member
(female)
 
Join Date: Oct 2010
Location: Canada
Posts: 14
bekka980 HB User
Re: 2010 Flu Vaccination

In Canada (I'm not sure about the US), the flu vaccine this year is a 'dead vaccine', that means it does not contain any live strains within, so it cannot lead to you coming down with the flu. I would imagine it is the same in the US, which means that whatever it is what lingering in your system before you received the shot, and is just surfacing now.

The pain at the injection site is normal after receiving any type of vaccination.

Hope this helps, and hope you're feeling 100% again soon!

 
The following user gives a hug of support to bekka980:
NCGuy (04-29-2011)
Sponsors Lightbulb
   
Old 10-21-2010, 07:56 AM   #3
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 15,260
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: 2010 Flu Vaccination

It is a killed virus in the vaccine so it cannot cause the flu or any other illness. You already had come in contact with some bacteria or live virus that caused those symptoms. Soreness at any injection site is normal. I've done the 5 year allergy injections 3 times in my life and can tell you all about soreness from injections!

 
Old 10-25-2010, 06:35 AM   #4
Senior Veteran
(female)
 
Join Date: Jan 2007
Location: upstate,NY
Posts: 729
kdel HB Userkdel HB User
Re: 2010 Flu Vaccination

Hi Lisa - My son is 8 yrs old and has been getting the flu vaccine since he was 6 months old - he reacts EVERY time! For the first 4 years he would get a fever of 102 hours after receiving the injection as well as achiness (didn't know about the achiness until he was old enough to tell me) he would also get very tired. He still reacts today though it's milder - lower temp, achy, tired.

I got my first flu vaccine last year and had the same reaction. My doc says it is def. from the shot and there is even a name for it which is of course escaping me right now!
So, I do think it's from the vaccine.

 
Old 10-25-2010, 11:34 PM   #5
Junior Member
(female)
 
Join Date: Mar 2007
Location: chicago
Posts: 24
cutiepye HB User
Wink Re: 2010 Flu Vaccination

Quote:
Originally Posted by LisaC308 View Post
I have not received the flu shot since 2003. Thursday I got the flu shot (the turbo one as I call it that includes H1N1 etc) Anyway, 2 days later I have lots of achyness, malaise, and a sore throat...and of course the injection site is sore. Could this be from the flu shot?
it might but i just got the shot i was fine felt a little funny but ok my kids got it they were fine too
__________________
Carrissa

 
Old 11-23-2010, 05:25 AM   #6
Inactive
(female)
 
Join Date: Aug 2007
Location: NYC
Posts: 1,434
jenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB User
Re: 2010 Flu Vaccination

I have heard of many people developing symptoms after receiving the shot so I think it definitely is possible. Further, their are many strains of the flu but I've been told that the vaccine only covers one of them. If this is the case, you're still susceptible to one of the other myriad strains. Personally, I'd rather take my chances with the flu then possible problems with my immune system from the vaccine.

 
Old 12-03-2010, 08:34 PM   #7
Newbie
(female)
 
Join Date: Dec 2010
Location: Brisbane, QLD, Australia
Posts: 4
ArtemisiaBris HB User
Re: 2010 Flu Vaccination

Quote:
Originally Posted by LisaC308 View Post
I have not received the flu shot since 2003. Thursday I got the flu shot (the turbo one as I call it that includes H1N1 etc) Anyway, 2 days later I have lots of achyness, malaise, and a sore throat...and of course the injection site is sore. Could this be from the flu shot?
There is a range of possible side-effects from flu shots - here are a few resources from which you can start your own research:
It's best to empower yourself with as much information as possible and always seek a second opinion.

< edited >

Last edited by hb-mod; 12-04-2010 at 12:17 AM. Reason: Please don't post unapproved websites, per Posting Policy. Thanks.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hepatitis B Vaccination baddoey Multiple Sclerosis 17 02-08-2012 05:57 AM
Received vaccination but not immune to hep B pleasehelp1234 Hepatitis 1 08-22-2010 02:01 AM
Pneumonia Vaccination nonan47 Vaccination & Immunization 13 05-28-2010 03:42 AM
what is the vaccination mark on my arm rh0ndy Vaccination & Immunization 5 01-03-2010 03:58 PM
Vaccination Scars? vactastic Vaccination & Immunization 2 05-22-2009 12:03 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:12 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!